Volume 6, issue 2 (2006)

Download this article
Download this article For screen
For printing
Recent Issues

Volume 17
Issue 6, 3213–3852
Issue 5, 2565–3212
Issue 4, 1917–2564
Issue 3, 1283–1916
Issue 2, 645–1281
Issue 1, 1–643

Volume 16, 6 issues

Volume 15, 6 issues

Volume 14, 6 issues

Volume 13, 6 issues

Volume 12, 4 issues

Volume 11, 5 issues

Volume 10, 4 issues

Volume 9, 4 issues

Volume 8, 4 issues

Volume 7, 4 issues

Volume 6, 5 issues

Volume 5, 4 issues

Volume 4, 2 issues

Volume 3, 2 issues

Volume 2, 2 issues

Volume 1, 2 issues

The Journal
About the Journal
Subscriptions
Editorial Board
Editorial Interests
Editorial Procedure
Submission Guidelines
Submission Page
Author Index
To Appear
ISSN (electronic): 1472-2739
ISSN (print): 1472-2747
Ozsváth–Szabó and Rasmussen invariants of doubled knots

Charles Livingston and Swatee Naik

Algebraic & Geometric Topology 6 (2006) 651–657

arXiv: math.GT/0505361

Abstract

Let ν be any integer-valued additive knot invariant that bounds the smooth 4–genus of a knot K, |ν(K)| g4(K), and determines the 4–ball genus of positive torus knots, ν(Tp,q) = (p 1)(q 1)2. Either of the knot concordance invariants of Ozsváth-Szabó or Rasmussen, suitably normalized, have these properties. Let D±(K,t) denote the positive or negative t–twisted double of K. We prove that if ν(D+(K,t)) = ±1, then ν(D(K,t)) = 0. It is also shown that ν(D+(K,t)) = 1 for all t  TB(K) and ν(D+(K,t)) = 0 for all t  TB(K), where  TB(K) denotes the Thurston-Bennequin number.

A realization result is also presented: for any 2g × 2g Seifert matrix A and integer a, |a| g, there is a knot with Seifert form A and ν(K) = a.

Keywords
doubled knot, Ozsvath-Szabo invariant, Rasmussen invariant
Mathematical Subject Classification 2000
Primary: 57M27
Secondary: 57M25
References
Forward citations
Publication
Received: 26 February 2006
Accepted: 2 March 2006
Published: 18 May 2006
Authors
Charles Livingston
Department of Mathematics
Indiana University
Bloomington, IN 47405
USA
Swatee Naik
Department of Mathematics and Statistics
University of Nevada
Reno, NV 89557
USA